Alert archive / Virginia / Coastal Flood Statements in 2012
Coastal Flood Statement 2, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Feb 20, 2012, 3:31 AM EST for City of Virginia Beach, Virginia; Currituck County, North Carolina. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 3:31 AM EST (08:31 UTC)
- Expired
- Feb 20, 2012, 11:04 AM EST
- In force
- 8 hr
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638 WHUS41 KAKQ 200840 CFWAKQ URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 340 AM EST MON FEB 20 2012 VAZ098-201500- /O.NEW.KAKQ.CF.S.0002.120220T0840Z-120220T1600Z/ /O.EXB.KAKQ.SU.Y.0001.000000T0000Z-120220T1600Z/ VIRGINIA BEACH- 340 AM EST MON FEB 20 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...TIDES OF AROUND 1.5 FT ABOVE NORMAL AT HIGH TIDE THIS MORNING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. * WAVES AND SURF...NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 40 MPH...WILL SUBSIDE TO 20 TO 25 MPH WITH GUSTS TO 30 MPH BY MID OR LATE THIS MORNING. NEARSHORE SEAS AROUND 8 FT. * TIMING...THROUGH MONDAY MORNING. * IMPACTS...ROUGH SURF AND MINOR BEACH EROSION. AT VIRGINIA BEACH...THE NEXT HIGH TIDE IS AT 710 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. STRONG NORTH WINDS...TIDES...AND/OR WAVE ACTION WILL COMBINE TO RESULT IN MINOR BEACH EROSION...AS WELL AS GENERATE MINOR FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ NCZ102-201500- /O.NEW.KAKQ.CF.S.0002.120220T0840Z-120220T1600Z/ /O.EXT.KAKQ.SU.Y.0001.000000T0000Z-120220T1600Z/ OUTER BANKS CURRITUCK- 340 AM EST MON FEB 20 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... ...TIDES OF AROUND 1.5 FEET ABOVE NORMAL AT HIGH TIDE THIS MORNING... * WAVES AND SURF...NORTH WINDS 30 TO 40 MPH WITH GUSTS UP TO 45 MPH...SUBSIDING TO 20 TO 25 KT WITH GUSTS TO AROUND 35 MPH BY MID OR LATE THIS MORNING. NEARSHORE SEAS AROUND 8 FT. * TIMING...THROUGH MONDAY MORNING. * IMPACTS...ROUGH SURF AND MINOR BEACH EROSION. HIGH TIDE AT DUCK NC IS 655 AM...WITH A FORECAST LEVEL OF 5.2 TO 5.4 FT MLLW...WHICH IS AROUND 1.5 FT ABOVE NORMAL. MINOR FLOODING AT DUCK NC BEGINS AT 5.5 FT MLLW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. STRONG NORTH WINDS...TIDES...AND/OR WAVE ACTION WILL COMBINE TO RESULT IN MINOR BEACH EROSION...AS WELL AS GENERATE MINOR FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ VAZ095-201600- /O.NEW.KAKQ.CF.S.0002.120220T0831Z-120220T1600Z/ NORFOLK/PORTSMOUTH- 331 AM EST MON FEB 20 2012 ...TIDES OF AROUND 1.5 FT ABOVE NORMAL AT HIGH TIDE THIS MORNING... * TIMING...FROM 6 AM TO 10 AM THIS MORNING. * TIDES...HIGH TIDE AT SEWELLS POINT VA IS AT 842 AM THIS MORNING...WITH A FORECAST LEVEL OF 4.2 TO 4.4 FT MLLW...WHICH IS AROUND 1.5 FT ABOVE NORMAL. MINOR FLOODING AT SEWELLS POINT VA BEGINS AT 4.5 FT MLLW. * IMPACTS...MINOR FLOODING IS POSSIBLE IN LOW AREAS. $$
2 follow-up statements
645 WHUS41 KAKQ 201510 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1010 AM EST MON FEB 20 2012 NCZ102-VAZ098-202315- /O.EXT.KAKQ.SU.Y.0001.000000T0000Z-120221T0000Z/ /O.EXT.KAKQ.CF.S.0002.000000T0000Z-120220T2100Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 1010 AM EST MON FEB 20 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...TIDES OF AROUND 1.0 FEET ABOVE NORMAL AT HIGH TIDE THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. * WAVES AND SURF...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THIS AFTERNOON. NEARSHORE SEAS AROUND 7 TO 10 FT. * TIMING...THROUGH MONDAY AFTERNOON. * IMPACTS...ROUGH SURF AND MINOR BEACH EROSION. AT VIRGINIA BEACH...THE NEXT HIGH TIDE IS AT 647 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. STRONG NORTH WINDS...TIDES...AND/OR WAVE ACTION WILL COMBINE TO RESULT IN MINOR BEACH EROSION...AS WELL AS GENERATE MINOR FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ VAZ095-202100- /O.EXT.KAKQ.CF.S.0002.000000T0000Z-120220T2100Z/ NORFOLK/PORTSMOUTH- 1010 AM EST MON FEB 20 2012 ...TIDES OF AROUND 1.0 FEET ABOVE NORMAL AT HIGH TIDE THIS EVENING... * TIMING...FROM 6 AM TO 10 AM THIS MORNING. * TIDES...HIGH TIDE AT MONEY POINT VA IS AROUND 713 PM THIS EVENING...WITH A FORECAST LEVEL OF 4.8 TO 5.0 FT MLLW...WHICH IS AROUND 1.0 FT ABOVE NORMAL. MINOR FLOODING AT MONEY POINT VA BEGINS AT 4.5 FT MLLW. * IMPACTS...MINOR FLOODING IS POSSIBLE IN LOW AREAS. $$ DEROSA
584 WHUS41 KAKQ 201604 AAA CFWAKQ COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 1104 AM EST MON FEB 20 2012 NCZ102-VAZ098-210000- /O.CAN.KAKQ.CF.S.0002.000000T0000Z-120220T2100Z/ /O.CON.KAKQ.SU.Y.0001.000000T0000Z-120221T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 1104 AM EST MON FEB 20 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...TIDES OF AROUND 1.0 FOOT ABOVE NORMAL AT HIGH TIDE THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS MORNING. * WAVES AND SURF...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THIS AFTERNOON...DIMINISHING TO 15 TO 20 MPH LATE. NEARSHORE SEAS AROUND 8 TO 11 FT THROUGH THIS AFTERNOON... SUBSIDING TO 5 TO 7 FT LATE. * TIMING...THROUGH EARLY EVENING. * IMPACTS...ROUGH SURF AND MINOR BEACH EROSION. AT VIRGINIA BEACH...THE NEXT HIGH TIDE IS AT 647 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. STRONG NORTH WINDS...TIDES...AND/OR WAVE ACTION WILL COMBINE TO RESULT IN MINOR BEACH EROSION...AS WELL AS GENERATE MINOR FLOODING OF PRONE LOW AREAS ALONG THE SHORE. LIFE THREATENING RIP CURRENTS WILL ALSO BE POSSIBLE. && $$ VAZ095-201715- /O.CAN.KAKQ.CF.S.0002.000000T0000Z-120220T2100Z/ NORFOLK/PORTSMOUTH- 1104 AM EST MON FEB 20 2012 ...COASTAL FLOOD STATEMENT HAS BEEN CANCELLED... COASTAL FLOOD STATEMENT FOR NORFOLK/PORTSMOUTH AREAS HAS BEEN CANCELLED. LATEST FORECAST DATA PREDICTS WATER LEVELS TO BE LOWER THAN ANTICIPATED AND MINOR FLOODING IS NOT EXPECTED. $$ DEROSA
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Feb 20, 1:05 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 20, 1:05 AM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
105 AM EST MON FEB 20 2012
.SYNOPSIS...
LOW PRESSURE INTENSIFIES OFFSHORE OVERNIGHT AS IT PUSHES FURTHER
OUT TO SEA. HIGH PRESSURE BUILDS INTO THE AREA THIS AFTERNOON INTO
TONIGHT...THEN SLIDES OFF THE COAST DURING TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CENTRAL PART OF FA IS PRESENTLY EXPERIENCING THE HEAVIEST
SNOW...WHICH IS BEING ENHANCED BY ATLANTIC MOISTURE EVIDENCED BY
CONVECTION OFF THE OUTER BANKS AND GOES WV ENHANCEMENT AROUND THE
PARENT UPPER LOW. SNOWFALL SHOULD STEADILY LIGHTEN AS THE
SYNOPTIC FORCING WEAKENS AND THE BEST MOISTURE TRANSPORT SUBSIDES.
THE OVERALL FORECAST REMAINS IN GOOD SHAPE...ALTHOUGH SNOWFALL
AMOUNTS HAVE BEEN RAISED AS SOME LOCATIONS ARE GOING TO PUSH
WARNING CRITERIA (4IN FOR CENTRAL VA)...BUT WITH TEMPERATURES
LINGERING AROUND 32F COMPACTION SHOULD OCCUR LIMITING AMOUNTS.
FARTHER SE WHERE THE WARNING CRITERIA IS LOWER (3IN) WILL BE
CHALLENGING AS WELL. THE NW EDGE OF THE LOWER CRITERIA IS FROM
EMPORIA/GREENSVILLE CO TO JAMES CITY CO HAS RECEIVED 1-2 IN OF
SNOW AND AGAIN SOME LOCATIONS COULD RECEIVE 3 IN. AT THIS POINT WE
DECIDED TO REMAIN WITH A HIGH-END ADVISORY GIVEN THAT SOME MELTING
AND COMPACTION WILL OCCUR AND THERE WILL BE LACK OF SUBSTANTIAL
WIND. NEVERTHELESS...TRAVEL WILL REMAIN TRICKY THROUGH THE EARLY
MORNING HOURS ACROSS MUCH OF THE CENTRAL AND INTERIOR SE VA
COUNTIES. HOWEVER...THE DURATION OF SNOW COVERED ROADS WILL BE
CONFINED TO THE HEAVIEST SNOW BURST AND MELTING SHOULD BEGIN ONCE
THE SNOW ENDS AS ROAD TEMPERATURES REMAIN WARM.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
SLOWER DEPARTURE OF SFC LOW/MODELS STILL SHOWING SOME LINGERING
MOISTURE (SNOW SHOWERS) ACROSS SERN COASTAL COUNTIES EARLY MONDAY
MORNING SO WILL MAINTAIN A 20 POP THERE. OTW...DRY WX RETURNS
MONDAY...AS SFC HIGH PRESSURE SLOWLY BUILDS INTO THE AREA. WINDS
REMAIN BREEZY ALONG THE COAST THROUGH MIDDAY. GIVEN SOME SNOWCOVER...KEPT
HIGHS IN THE M-U40S 9LOWER 40S N). SFC HIGH BUILDS IN MON NIGHT W/
CLEAR SKIES...LOWS MON NITE MAINLY IN THE 20S.
WARMING TREND BEGINS TUE AS SFC HIGH SLIDES OFF THE COAST AND SOUTHERLY
FLOW INCREASES BY AFTN. HIGHS MAINLY IN THE 50S TUE. NOT AS COLD
TUE NIGHT...LOWS MAINLY IN THE UPR 30S TO LWR 40S. EVEN WARMER WED
WITH HIGHS FROM THE UPR 50S N TO LWR-MID 60S S. SOME INCREASE IN
MSTR BUT ONLY MINIMAL CHC FOR PRECIP (20%).
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
CONDITIONS LOOK QUIET THROUGH FRI AFTN WITH ONLY A SLIGHT CHANCE OF
PRECIP THU...ASSOCIATED WITH A SHORT WAVE THAT MOVES NORTH OF THE
AREA. FOR FRI...MODELS SHOW A COLD FRONT PUSHING THROUGH THE
AREA...WITH PRECIP LOOKING TO BY ALL LIQUID WITH FRONTAL PASSAGE.
GFS HAS A STRONGER SURFACE LOW ASSOCIATED WITH THE FRONT AND A
LARGER AREA OF PRECIP. THE ECMWF DEPICTS A WEAKER LOW THAT MOVES
FARTHER NORTH OF THE CWA. EITHER WAY EXPECT CLOUDS TO INCREASE
DURING THE DAY FRI WITH PRECIP FRI NIGHT AND A WIND SHIFT TO THE
WNW/NW. HIGH PRESSURE WITH CLEAR SKIES AND COOLER CONDITIONS WILL
THEN PREVAIL FOR THE WEEKEND.
SW FLOW WILL KEEP TEMPS VERY MILD FOR THU AND FRI...WITH HIGHS
REACHING THE MID-UPPER 60S ACROSS THE AREA. HIGHS WILL DROP SOME
AFTER THE COLD FRONT PASSAGE FOR THE WEEKEND...RANGING FROM THE
LOW-MID 50S. MILD LOW TEMPS IN THE MID 40S NORTH TO LOW 50S SOUTH
WILL PERSIST THU AND FRI...BEFORE DROPPING INTO THE MID TO LOWER
30S SAT THROUGH MON.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LIFR/IFR CIGS/VSBYS OVR MUCH OF THE RGN RIGHT NOW. GRDL
IMPRVMNT OF CONDS BY LT TNGT/ERY MON MRNG. MSTLY SN...XCP INVOF
ORF/ECG...THOUGH THOSE SITES WL LIKELY HV AT LEAST MIXED SN FOR A
CPL OF HRS. LO PRES PULLS AWAY FM CST THROUGH ERY MON MRNG. VFR
CONDS XPCD FM MID MRNG THROUGH TUE. WL HV CONTD GUSTY N WNDS (TO
25-30 KT)...ESP INVOF ORF/ECG NEXT SVRL HRS...WL GRDL LWRG THRUT
TDA. VFR WED/THU.
&&
.MARINE...
ALL HEADLINES REMAIN AS IS...GALE WARNINGS IN EFFECT FOR ALL ZONES
EXCEPT THE BAY NORTH OF WINDMILL PT (STRONG SCA EXPECTED THERE).
MARGINAL GALES (25-30 KT G35KT) ARE LIKELY FROM THE MIDDLE BAY
SOUTH AND FOR THE CSTL WATERS FROM FENWICK TO CAPE CHARLES...WITH
STRONGEST WINDS ANTICIPATED FOR THE CSTL WATERS S OF CAPE CHARLES
(30-35 KT G40 KT). SEAS WILL QUICKLY RESPOND TO THE HIGH WINDS
AND BUILD TO BETWEEN 8-11 FT TONIGHT...PSBLY HIGHER ACROSS
NORTHERN OUTER BANKS. 4-6 FT WAVES OVER THE BAY.
ANY GALES WILL BE REPLACED BY SCA HEADLINES MON BEFORE CONDITIONS
DROP BLO SCA LEVELS MON NIGHT...ALTHOUGH SEAS WILL BE SLOW TO
DIMINISH ON THE COASTAL WATERS...CURRENT FCST HAS 5-6 FT SEAS
PERSISTING INTO TUE FOR SOUTHERN WATERS. FAIRLY QUITE AFTER THAT...NEXT
SYSTEM WED PROBABLY STAYING JUST BELOW SCA THRESHOLDS.
&&
.TIDES/COASTAL FLOODING...
HIGH SURF ADVISORY WILL REMAIN AS IS...FOR NC OUTER BANKS
CURRITUCK LATER TONIGHT AS NORTHERLY WINDS INCREASE AND GUSTS TO
40 KT...BRINGING 8 FT SEAS INTO THE NEARSHORE. WINDS/SEAS A LITTLE
LOWER FARTHER NORTH SO WILL NOT...CURRENT FORECAST FOR 6-7 FT NEARSHORE
SEAS LOOKS GOOD.
AS FOR TIDAL FLOODING...LATEST OBS GENLY ONLY RUNNING 0.5 FT TO 1
FOOT ABOVE NORMAL THROUGH THE EVENING HIGH TIDE CYCLE (AND THIS IS
THE LOWER OF THE TWO). NO ISSUES THIS EVENING. AS ANOMALIES ARE
EXPECTED TO INCREASE TO 1 TO 1.5 FT ABOVE NORMAL BY MONDAY
MORNING'S CYCLE...AND WITH THIS BEING THE HIGHER OF THE TWO...MINOR
FLOODING WILL BE POSSIBLE (BUT NOT LIKELY) FOR MAINLY THE SOUTHERN
BAY/HAMPTON ROADS...AND SE VA/NE NC ATLC COASTAL LOCATIONS. WILL
CONTINUE TO MONITOR FOR POSSIBLE ISSUANCE OF A COASTAL FLOOD ADSY
LATER TONIGHT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...WINTER WEATHER ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
NCZ012>014.
HIGH SURF ADVISORY UNTIL 7 AM EST THIS MORNING FOR NCZ102.
VA...WINTER WEATHER ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
VAZ048-049-060>094-096-099-100.
MARINE...GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ631>634-
650-652-654.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ656-658.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ630.
&&
SYNOPSIS...TMG/MAS
NEAR TERM...AJZ/MAS
SHORT TERM...TMG
LONG TERM...DAP
AVIATION...ALB
MARINE...LKB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 20, 3:17 AM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 317 AM EST MON FEB 20 2012 MDZ021>025-NCZ012>017-030>032-VAZ048-049-060>098-210830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 317 AM EST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ099-100-210830- ACCOMACK-NORTHAMPTON VA- 317 AM EST MON FEB 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-210830- OUTER BANKS CURRITUCK- 317 AM EST MON FEB 20 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ631>634-650-652-654-210830- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 317 AM EST MON FEB 20 2012 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ656-658-210830- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 317 AM EST MON FEB 20 2012 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-210830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- 317 AM EST MON FEB 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 20, 1:16 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
116 AM EST MON FEB 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW HANOVER 37.76N 77.37W
02/20/2012 M4.0 INCH HANOVER VA AMATEUR RADIO
AMATEUR RADIO
&&
EVENT NUMBER AKQ1200120
MASLocal storm report, Feb 20, 1:18 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
118 AM EST MON FEB 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW RUTHER GLEN 38.00N 77.54W
02/20/2012 M4.0 INCH CAROLINE VA TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER AKQ1200121
MASLocal storm report, Feb 20, 1:19 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
119 AM EST MON FEB 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW MOSELEY 37.42N 77.77W
02/20/2012 M4.0 INCH CHESTERFIELD VA TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER AKQ1200122
MASLocal storm report, Feb 20, 1:20 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
120 AM EST MON FEB 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW MIDLOTHIAN 37.50N 77.64W
02/20/2012 M5.0 INCH CHESTERFIELD VA TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER AKQ1200123
MASLocal storm report, Feb 20, 1:30 AM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
130 AM EST MON FEB 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW WOODLAKE SUBDIVISION 37.42N 77.67W
02/20/2012 M2.7 INCH CHESTERFIELD VA BROADCAST MEDIA
BROADCAST MEDIA
&&
EVENT NUMBER AKQ1200124
MASLocal storm report, Feb 20, 1:31 AM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
131 AM EST MON FEB 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM SNOW 7 NE DISPUTANTA 37.20N 77.14W
02/20/2012 M3.0 INCH PRINCE GEORGE VA NWS EMPLOYEE
NWS EMPLOYEE
&&
EVENT NUMBER AKQ1200125
MASNearby
Coastal Flood Statements in Virginia, 2012Coastal Flood Statements in North Carolina, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.